Poisoning from an overdose of Norpramin.
- Body as a whole o Dry mouth o Urinary hesitancy o Muscle rigidity o Convulsions o Shock o Incoordination
- Respiratory o Difficulty breathing (slowed and labored) o Pneumonia in a comatose patient
- Eyes, ears, nose, and throat o Blurred vision o Dilated pupils
- Gastrointestinal o Vomiting
- Heart and blood vessels o Rapid and irregular heartbeat o Low Blood pressure
- Nervous system o Drowsiness o Stupor o Coma o Hallucinations o Restlessness
Call Poison Control.
Before Calling Emergency
Determine the following information:
- The patient’s age, weight, and condition
- Name of product (as well as the ingredients and strength if known)
- The time it was swallowed
- The amount swallowed
- If the medication was prescribed for the patient
Poison Control, or a local emergency number
They will instruct you if it is necessary to take the patient to the hospital. See Poison Control Centers for telephone numbers and addresses. Take the container with you to the emergency room.
What to expect at the emergency room
Some or all of the following procedures may be performed:
- Administer activated charcoal.
- Use gastric lavage.
- Monitor vital signs (temperature, pulse, rate of breathing, blood pressure).
- Maintain the airway.
- Replace fluids if appropriate.
- Treat the symptoms.
The amount swallowed and time before treatment begins usually determine the final outcome. The sooner treatment is started, the greater the chance of a positive outcome.
by Martin A. Harms, M.D.
All ArmMed Media material is provided for information only and is neither advice nor a substitute for proper medical care. Consult a qualified healthcare professional who understands your particular history for individual concerns.